MAUDE Adverse Event Report: ALBA BIOSCIENCE LIMITED (LTD.) ALBACYTE C3 COATED RED BLOOD CELLS; REAGENT RED BLOOD CELLS

ALBA BIOSCIENCE LIMITED (LTD.) ALBACYTE C3 COATED RED BLOOD CELLS; REAGENT RED BLOOD CELLS
Model Number Z482U
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
Customer reports unexpected positive results when using albacyte® c3 coated red blood cells, product z482u, lot v280404, expiry: 24feb2025 to perform quality control of the grifols dat gel card.The customer converted product z482u, lot v280404 from a 2-4% hct to a 0.8% hct concentration to perform quality control with the grifols dat gel card, resulting in a 2+ reaction in the control microtube.The test was repeated with a new vial of z482u, also from lot v280404, using the same lot of grifols dat card and a neutral card.The same results were observed.Customer noted that they previously validated z482u for this purpose and have use it this way for several months.This is the first time experiencing this issue.Us technical advised that z482u is intended for tube technique and requested repeating the test by this method.Customer agreed and reported that negative results were observed when testing z482u with anti-igg in tube.
 
Additional Manufacturer Narrative
The issue was noted when the product had been converted from a 2-4% red cell suspension to a 0.8% suspension and tested by grifols gel method.Repeat testing by the recommended tube method was satisfactory.Our investigation has consisted of batch manufacturing record review and product review, the outcomes of which are as follows: a bmr review was performed for albacyte® c3 coated red blood cells product z482u lot v280404 which confirmed that all procedures were executed as per standard operating procedure (sop) requirements and results from all in-process and release testing met final product specification limits.No changes were made to the procedures prior to the manufacture and testing of this lot, and no deviations or non-conformances were recorded in the quality management system (qms) that could have impacted product performance.It is important to note that albacyte® c3 coated red blood cells product z482u has been specifically developed and validated for use with tube methods.The red cell concentration, complement coating buffer and preservative formulation are optimised for this application.Alivedx does not have data to support the use of this product when diluted for use in gel systems.The instructions for use (ifu) provided with albacyte® c3 coated red blood cells product z482u clearly state that the recommended techniques are tube techniques only.· tube technique - qc of ahg reagents.· tube technique - use of c3 coated cells as indicator cells for control of ahg testing.Our investigation has determined albacyte® c3 coated red blood cells product z482u lot v280404 met all final product specification requirements when tested by recommended methods and the ifu provided with the product details the recommended tube methods to be used therefore this complaint is deemed unconfirmed.Alba biosicence reference number of this file is (b)(4).

Brand Name
ALBACYTE C3 COATED RED BLOOD CELLS
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
ALBA BIOSCIENCE LIMITED (LTD.)
5 james hamilton way
milton bridge
penicuik, uk EH26 0BF
UK  EH26 0BF
Manufacturer (Section G)
ALBA BIOSCIENCE LIMITED (LTD.)
5 james hamilton way
milton bridge
penicuik, uk EH26 0BF
UK   EH26 0BF
Manufacturer Contact
samuele serfilippi
5 james hamilton way
milton bridge
penicuik, uk EH26 -0BF
UK   EH26 0BF
MDR Report Key21342689
Report Number3011683976-2025-00001
Device Sequence Number9003351
Product Code QHT
UDI-Device Identifier05060242471612
UDI-Public05060242471612
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2025
Device Model NumberZ482U
Device Lot NumberV280404
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown